Alert archive / Tennessee / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 244, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 2, 1998, 2:12 AM CDT for Wilson County, Tennessee. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 2, 1998, 2:12 AM CDT (07:12 UTC)
- Expired
- Jun 2, 1998, 2:45 AM CDT
- In force
- 33 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Wilson County, TN
The radar
The Nashville radar (KOHX), 26 km from the middle of the area, began a volume at 07:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.2 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -459 J/kg
- Mixed-layer LCL
- 1888 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 258 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
544 WUUS1 KBNA 020714 RRA SVRBNA TNC189-020745- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 212 AM CDT TUE JUN 2 1998 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WILSON COUNTY IN MIDDLE TENNESSEE * UNTIL 245 AM CDT * AT 211 AM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES EAST OF DOWNTOWN NASHVILLE OR 8 MILES WEST OF SUGGS CREEK MOVING EAST AT 45 MPH. * SEVERE THUNDERSTORM WILL BE NEAR... MT. JULIET AT 220 AM CDT SUGGS CREEK AT 220 AM CDT BELINDA CITY AT 220 AM CDT BECKWITH AT 220 AM CDT INTERSECTION OF HIGHWAY 109 AND HIGHWAY 70 AT 225 AM CDT LEEVILLE AT 225 AM CDT GLADEVILLE AT 225 AM CDT INTERSECTION OF HIGHWAY 109 AND INTERSTATE 40 AT 225 AM CDT CEDARS OF LEBANON AT 230 AM CDT LEBANON AT 235 AM CDT CAINSVILLE AT 240 AM CDT DAMAGING WINDS AND LARGE HAIL ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS BOYD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 7:15 PM CDT, 6 hours 57 minutes earlier.
Area forecast discussion, Jun 1, 7:15 PM CDT, 6 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 715 PM CDT MON JUN 1 1998 CURNT ZFP SHAPING UP WELL ATTM. RECOMMEND PUTTING POPS OFF TIL AFT MIDNIGHT FOR NRN MID TN ZNS AS CLDS AND PCPN STILL A LONG WAY OFF. NO OTHER CHANGES RECOMMENDED. 08
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 12:57 AM CDT | Severe Thunderstorm Warning | OHX | Benton, Houston, Humphreys | 33 min |
| Jun 2, 1:16 AM CDT | Severe Thunderstorm Warning | OHX | Dickson | 49 min |
| Jun 2, 1:41 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson | 64 min |
| Jun 2, 2:18 AM CDT | Severe Thunderstorm Warning | OHX | Williamson | 47 min |
| Jun 2, 2:25 AM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 50 min |
| Jun 2, 3:00 AM CDT | Severe Thunderstorm Warning | OHX | Cannon | 50 min |
| Jun 2, 3:04 AM CDT | Tornado Warning | OHX | Cannon, Rutherford | 51 min |
| Jun 2, 3:22 AM CDT | Severe Thunderstorm Warning | OHX | Coffee | 33 min |
| Jun 2, 3:42 AM CDT | Tornado Warning | OHX | Coffee | 33 min |
| Jun 2, 3:45 AM CDT | Severe Thunderstorm Warning | OHX | Grundy, Warren | 50 min |
| Jun 2, 3:57 AM CDT | Severe Thunderstorm Warning | OHX | Cannon, Warren | 48 min |
| Jun 2, 4:20 AM CDT | Tornado Warning | OHX | Warren | 35 min |
| Jun 2, 4:32 AM CDT | Tornado Warning | OHX | Grundy | 33 min |
| Jun 2, 4:41 AM CDT | Severe Thunderstorm Warning | OHX | Sequatchie | 34 min |
| Jun 2, 4:44 AM CDT | Severe Thunderstorm Warning | OHX | Bledsoe | 31 min |
| Jun 2, 4:53 AM CDT | Tornado Warning | OHX | Sequatchie | 32 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.